Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 104, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 29, 2014, 7:52 AM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2014, 7:52 AM CDT (12:52 UTC)
- Expired
- Aug 31, 2014, 3:53 AM CDT
- In force
- 44 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nodaway River near Burlington Junction (BRLM7).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06817500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:29 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 29, 6:29 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 AM CDT Fri Aug 29 2014 .SHORT TERM...(Today through Sunday) Issued at 326 AM CDT FRI AUG 29 2014 For today, areas of scattered thunderstorms will continue to develop along and ahead of an eastward-moving shortwave trough, resulting in slowly increasing chances of precipitation this morning into the evening across the CWA. The best chance of storms will spread from early afternoon across eastern KS and far western MO to late evening in central MO. Afternoon temperatures will be held down by clouds and precipitation, keeping highs mainly in the 80s and the highest readings in central MO where storms will be later to arrive. Not much instability is expected to develop today with clouds arriving early and temperatures aloft and no real significant temperature perturbation along the trough to increase lapse rates, so do not expect much of a strong/severe storm threat this afternoon or this evening. However, if areas of central MO see a few peeks of sun through early afternoon, an isolated more robust storm could develop and could produce briefly gusty winds. Precipitation will generally clear out from northwest to southeast on Friday night, but may linger into Saturday across portions of central MO as a second weak shortwave trough rides up over central MO, especially if the weak surface boundary associated with today's shortwave trough can stall over the region and support convective initiation on Saturday. High temperatures should be several degrees warmer for Saturday and especially Sunday as skies clear, southerly surface flow returns, and 850 hPa temperatures remain in the 18 to 21 C range. The next round of thunderstorms is expected to be a bit more robust Sunday night into early Monday morning along a southeastward moving cold front. General model consensus brings the front through the CWA between midnight and 9 AM Monday morning, although timing could change a bit. MUCAPE values in the 1000-2000 J/kg range and bulk shear values as high as 40 kts could support organized, potentially strong multicell storms especially across northwest MO. Heavy rain is also a threat with PWATs climbing to around 2 inches and bulk shear vectors orienting parallel to the front to support training storms. The overall severe threat will depend on timing of frontal passage as storms should become elevated with time and instability will decrease, but is expected mainly across northwest and northern MO where upper-level forcing and flow is a bit stronger. .LONG TERM...(Monday through Thursday) Issued at 326 AM CDT FRI AUG 29 2014 A complex of showers and thunderstorms will likely be ongoing over portions of the forecast area Monday morning as a cold front settles into northwest Missouri. While not an optimal diurnal time for severe weather with only modest instability forecast, will need to monitor potential as dynamics from the large upper trough over the northern tier of the country will yield moderate shear in advance of the cold front. The upper trough will gradually deamplify, leaving the surface cold front largely stationary Monday into Tuesday across the northern half of the CWA. Periodic thunderstorm chances will remain possible through Tuesday night as the region remains on the southern periphery of strong upper dynamics and associated embedded shortwave troughs traversing the area. A few storms may be strong with moderate shear and instability, especially during the afternoon and evening hours. With the boundary layer winds expected to remain weak, the primary threat would be brief periods of damaging wind gusts and hail to quarter-size. Pinpointing the timing and specific locations of highest precipitation potential remains challenging at this stage with convective details that will play some role in frontal position and windows of strongest ascent both unresolved. The surface boundary is expected to retreat northward as a warm front by Wednesday as heights begin to rise across the region. Only a slight chance of thunderstorms is anticipated on Wednesday, with dry conditions for the remainder of the work week. Likewise, temperatures will return to above normal readings, with afternoon highs in the upper 80s to lower 90s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 628 AM CDT FRI AUG 29 2014 VFR conditions are expected through most of the morning and early afternoon across the region; however, a few isolated storms could form in the vicinity of all TAF sites by 14z-17z along with scattered to broken 4-5 kft ceilings. Showers and storms should become more numerous across western MO this afternoon, then should push out of the terminals between 00z-03z. Winds will become light and variable early Saturday morning, resulting in patchy fog that could become dense in places. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Laflin LONG TERM...Blair AVIATION...Laflin
Hazardous weather outlook, Aug 29, 5:28 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 528 AM CDT FRI AUG 29 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 528 AM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. WHILE THE OVERALL SEVERE WEATHER THREAT IS LOW...A FEW STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY EVENING THROUGH TUESDAY. THERE IS SOME POTENTIAL FOR STRONG TO SEVERE WEATHER SUNDAY NIGHT INTO MONDAY MORNING ACROSS NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:53 AM CDT | River Flood Warning | EAX | Atchison, Holt | 34 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.